Die effek van heparien-geinduseerde styging in vrye plasmatiroksien op die hartritme na miokardiale infarksie
Van Heerden, B. B.
Klopper, J. F.
Weich, H. F. H.
Van Heerden, P. D. R.
Health and Medical Publishing Group (HMPG)
It is well known that an acute myocardial infarction is accompanied by a rise in levels of plasma free fatty acids (FFA), which may lead to a subsequent increase in cardiac arrhythmias. Administration of heparin to patients after an acute myocardial infarction gives rise to an increase both in plasma FFA levels and plasma free thyroxine levels. If administered without a fatty meal the rise in FFA is not accompanied by an increase in arrhythmias. The effect of the heparin-induced rise in plasma free thyroxine on cardiac rhythm has never been investigated. The aim of the present study was to investigate a possible arrhythmic effect of a heparin induced increase in plasma free thyroxine in a group of patients with acute myocardial infarction. We were able to confirm a significant heparin-induced rise in plasma free thyroxine levels, as measured by the effective thyroxine ratio. Although a slightly significant increase in ventricular premature beats could be demonstrated after heparin administration when using the Wilcoxon rank sum test for statistical analysis (but not when the paired t-test was utilized), no significant correlation with free thyroxine levels could be found. Heparin administration to patients suffering from myocardial infarction seems to be safe in terms of a possible arrhythmic effect.
Myocardial infarction, Heparin
Van Heerden, B. B., et al, 1985. Die effek van heparien-geinduseerde styging in vrye plasmatiroksien op die hartritme na miokardiale infarksie. South African demical journal, 21 December: 952-955.